MAUDE Adverse Event Report: THORATEC CORPORATION HMII, G2.3, POCKET CONTROLLER; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HMII, G2.3, POCKET CONTROLLER; VENTRICULAR (ASSIST) BYPASS
Model Number 10005080
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the investigation, wire fatigue was found in system controller.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of replace controller fault status due to lcd faults was confirmed via the submitted log file.A review of the submitted log file ((b)(6)) spanned approximately 9 days ((b)(6) 2023 per time stamp).On (b)(6) 2023 at 06:57:59 while connected to the power module, there were replace controller alarms that were accompanied by a yellow wrench advisory and an lcd fault.The yellow wrench advisory and replace controller alarm activated due to the lcd fault.The system controller is s/w version 7.29 which updated how the lcd fault condition presents to the user, the lcd fault alarm was pushed to the system monitor only which would require the system controller being connected to a power module.Although there was no alert unless the controller is connected to the system monitor the lcd fault/replace system controller status would still be viewable in the log file as well as on the system monitor history screen.The alarm cleared shortly after activating each time.The lcd fault was active several other times throughout the log file but was not active long enough to activate an audio/visual alarm.The alarms did not affect the controller's ability to operate the pump at the set speed.No other notable alarms were active in the log file.The returned system controller, serial (b)(6), was functionally tested and found to operate as intended during analysis.The controller was able to support pump function for an extended period of time; no alarms were reproduced while testing.A root cause for the reported event was not conclusively determined through this analysis.Device history records were reviewed and showed no deviations from manufacturing or qa specifications.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Heartmate ii instructions for use section 7-¿alarms and troubleshooting¿ and heartmate ii patient handbook section 5-¿alarms and troubleshooting¿ explain how to properly interpret and troubleshoot power cable disconnect and lcd fault alarms.Heartmate ii instructions for use section 8-¿equipment storage and care¿ and heartmate ii patient handbook section 6-¿caring for the equipment¿ explain how to properly maintain the integrity of the system controller.No further information was provided.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative
Incidental finding: wire fatigue was found during the manufacturer's investigation of the returned controller.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that pump stops and low flow alarms were noted in the log file history.The patient was asymptomatic.The patient was listed for urgent transplant, was admitted to the ward, and was being monitored.The log file captured a replace system controller message due to an lcd fault event which self-corrected.The patient was transplanted on 29 apr 2023.Related manufacturer reference number: (b)(4) (pump).

Brand Name
HMII, G2.3, POCKET CONTROLLER
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key17437958
Report Number2916596-2023-05640
Device Sequence Number17844644
Product Code DSQ
UDI-Device Identifier00813024013013
UDI-Public00813024013013
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/28/2021
Device Model Number10005080
Device Lot Number6358885
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer08/03/2023
Initial Report FDA Received Date08/01/2023
Supplement Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale
Patient Weight74 KG